MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product will not be returned for analysis; however, a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that during the procedure, an orbit galaxy coil (640cf0515/17518425) kinked.The procedure was coil embolization of an aneurysm for dural arteriovenous fistula at the sigmoid.The patient¿s vessel was mildly torturous and not calcified.A contralateral approach was made from right transverse sigmoid and coil embolization was performed.Embolization using coils (competitor's coils and a galaxy 7*21) was performed.After which the og cmplx fill (complaint coil) was used, however it got kinked.It was unknown when the kink occurred.There were no damages noted on the coil prior to use.The procedure was completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No unintended detachment was observed in the vessel or in the microcatheter.The product is not available for investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00026.The orbit galaxy coil will not be returned, therefore the root cause of the kinked coil cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6388021
Report Number3008264254-2017-00026
Device Sequence Number18983266
Product Code HCG
UDI-Device Identifier10886704030300
UDI-Public(01)10886704030300(17)180531(10)17518425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number640CF0515
Device Lot Number17518425
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date04/04/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET XXL, XL COIL , STRYKERGALAXY 7*21 COIL